MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per information provided by the sas, no service request was created for this event, because the customer indicated that this is a sample related issue.This is an event associated to the unique cytopathology of this patient with mds.Provided raw data and histogram information were reviewed.The available information does not reveal the root cause of the failure.Raw data was not able to confirm conclusively an assignable cause.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported that their unicel dxh 800 coulter cellular analysis system generated erroneous high platelet (pl:t) counts, without any flags, for a single patient with myelodysplastic syndromes (mds).The customer reported that the instrument did not flag the platelet results that had been flagged low by the reference interval.A manual count was done by the customer and indicated that the platelet count was even lower.The customer indicated that counts were considered erroneously high, in comparison to the count expected for the clinical condition of this patient.The senior applications scientist (sas) for this customer indicated that the doctor at this institution was aware of the condition of the patient (myelodysplastic syndromes (mds)).Patient data provided shows that the instrument flagged for reference (user defined) limits (l) for platelets, and triggered a suspect message for the presence of abnormal ret in the sample, indicating the operator that the results had to be reviewed according to their laboratory¿s protocol.The customer stated that the suspect results were not reported out of the lab.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key8746451
Report Number1061932-2019-01687
Device Sequence Number19426109
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1